MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEL10120
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during deployment the endovascular stent graft allegedly only partially deployed, as there was no more room to continue with the pin and pull action in order to fully deploy the stent graft.Therefore, the delivery system was removed with the partial deployed stent without incident.Reportedly, another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.Investigation summary: on the basis of the returned stent graft delivery system, the alleged partial deployment was confirmed as the stent graft was found completely loaded in the system.Additionally, the reported impossibility to deploy the stent graft was also confirmed.The outer sheath was found to be elongated which indicated that increased friction affected the delivery system during attempt of stent graft deployment and subsequently resulted in an outer sheath fracture.As a result of the investigation performed the complaint was confirmed.However, based on the available information and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.)" and "the use of an appropriately sized introducer sheath is recommended." furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." and "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment.".
 
Event or Problem Description
It was reported that during deployment the endovascular stent graft allegedly only partially deployed, as there was no more room to continue with the pin & pull action in order to fully deploy the stent graft.Therefore, the delivery system was removed with the partial deployed stent without incident.Reportedly, another device was used to complete the procedure.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6925630
Report Number2020394-2017-01290
Device Sequence Number13765860
Product Code PFV
UDI-Device Identifier04049519008271
UDI-Public(01)04049519008271
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2020
Device Model NumberFEL10120
Device Catalogue NumberFEL10120
Device Lot NumberANBR1726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR